It has been almost 8 months since I was diagnosed with Hep-B. I started taking Lamivudine 3 months ago. I haven't taken any blood test since the day I started this treatment. Does anybody know how effective this treatment is and the chances of completely curing Hep-B ?. One thing I know fo sure is I don't feel any physical symptoms of hep-B nor do I experience any side effect from Lamivudine. Will appreciate your help in this question.
My friend was recently diagnosed with HVB. His doctor prescribed Lamivudine (Zeffix 100mg) for him daily. I have read that this drug may mutate HBV which will made them resistant to Lamivudine. What are the criteria for choosing this drug then? Is there a range or parameter needed to satisfy in order to avoid virus mutation?
If you have access to other antivirals, Lamivudine should not be used, especially if your HBV DNA is high. It is high risk for resistance. Once resistance to Lamivudine develops (about 30% for after 1 year), it will compromise the effectiveness of other more powerful antivirals.
Many doctors unfamiliar with HepB will suggest Lamivudine, if resistance, then to Adefovir, if resistance, then to others. That's a very bad strategy. My own primary care doctor suggested monotherapy with Lamivudine. We're talking about USA, NYC. Thank goodness I saw a specialist for a second opinion.
At the minimum, you should ask about combo treatment, adding another antivrial to Lamivudine to cross protect against resistance.
Combo treatment will become the new standard in treatment from what I learned.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.